Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Losing weight and NO appetite
Apr 12, 1999

I am a 30-ish male, 6'3", 190 lbs (currently). I have been HIV+ for one year and am taking Crixivan and Combivir for nearly as long. I've had no serious side effects other than one bout with kidney stones. My viral load is undetectable and T-cell count is at 433.

For the most part, things seem fine except I have lost over 25 pounds and have no appetite since starting the meds. What medications should I ask my doctor about for this? I've been reading about a combination of Megace and steroids. What do you think? Any other suggestions for treatment of this problem? Thank you for this great resource...

Response from Dr. Dieterich

Megace can indeed help your appetite, but it can also lower your testosterone level and add fat to your frame. In general it would be advisable to check testosterone levels, even if you are doing well, your testes may not be. Marinol is a great appetite stimulant, if you don't mind the mild marijuana effects. Anabolic steroids, while useful don't usually addd to the appetite unless you are deficient in testosterone and replacing that can be very helpful. Douglas T. Dieterich, M.D.


Previous
Marijuana versus Marinol
Next
starting to waste!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement